Snapchat pills: What we know about deadly drug that hospitalised schoolgirls in Yorkshire
'Snapchat pills' have caused concern across the UK after they were linked to deaths at a music festival.
The latest incident involving the drugs featuring the social media platform logo happened in West Yorkshire yesterday afternoon.
Two children from Castleford were taken to hospital after it was suspected they had taken the potentially-deadly ‘Snapchat’ ecstasy pills.
In a series of tweets, they said: “At around 4.42pm yesterday afternoon (05/06) officers stopped a group of teenagers in the Smawthorne Lane area of Castleford.
“Two girls aged 12 and 13 were arrested for public order offences and transported to hospital after it was suspected that they had taken an illicit substance. They are both currently in a stable condition under observation.
“Enquiries are ongoing to establish the nature of the substance. A 13-year-old boy from the Castleford area was also later arrested in connection with drugs related offences.”
Has there been incidents before?
West Yorkshire Police had put out a warning on Tuesday about the pills after they were linked to two deaths and more than a dozen people falling ill at a music festival on the south coast.
Georgia Jones, 18, and Tommy Baker, 20, died at Queen Alexandra Hospital after becoming unwell at the Mutiny Festival in Portsmouth.
Organisers cancelled the last day of the event due to the deaths, which police described as not suspicious.
A spokeswoman from Portsmouth Hospitals said: “We had 15 people come to the hospital which we thing were related to Mutiny Festival. “Two of them have sadly died and we have another in a critical condition, as well as another who remains in hospital. “Everyone else was in a minor condition.”
Georgia's mother Janine Milburn posted a plea on social media for people not to take drugs.
She wrote on Facebook: "Georgia died due to complications after taking two pills at Mutiny.
"If nothing else I hope what has happened to her will deter you from taking anything ever.
"The pills had caused her temperature to rise so high it made her fit for 45 minutes."
Why do the pills have the Snapchat logo on them?
Illicit drug makers often press pills into shapes resembling famous logos or brands, making potentially deadly substances appear innocuous or attractive to young people. In this case, they have the logo of the social media site Snapchat printed on them. Snapchat is popular with schoolchildren and teenagers who use the platform to share short videos.
West Yorkshire Police said: "We want to remind the public about the dangers of drugs,” West Yorkshire Police said on Twitter. “Drugs are often given catchy names to appeal to young people."
What should I do if I see these pills?
Do not accept any pills offered to you and report the incident to the police via 101 or Crimestoppers on 0800 555111.